Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 454, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 26, 2006, 4:49 PM CDT for Cherokee County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2006, 4:49 PM CDT (21:49 UTC)
- Expired
- Aug 26, 2006, 5:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -171 m²/s²
- 0-3 km storm-relative helicity
- -149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:56 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 26, 3:56 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 356 PM CDT SAT AUG 26 2006 .DISCUSSION... INTERSECTING BOUNDARIES JUST SOUTH OF TULSA AT THIS TIME. ONE BOUNDARY TO SOUTHWEST AR WHILE OTHER BACK SOUTHWEST TO NORTH CENTRAL TX. MEANWHILE FRONT FROM NEAR KOJC TO NEAR KCDS. ALL THIS TO MERGE OVER NORTHWEST HALF TSA FORECAST AREA. LATEST LOCAL GFE GRIDED LI IN MINUS 4 TO MINUS 6 RANGE..WITH COUPLE MORE HOURS OF ADDITIONAL HEAT. AT LEAST AS POTENT AS YESTERDAY...WITH A LARGER PART OF NORTHEAST OKLAHOMA INVOLVED. SEVERE THUNDER WATCH TO 11 PM THIS EVENING..NORTHWEST HALF CWA. MODELS AGREE ON COOLER SOLUTIONS SUNDAY AND MONDAY. GFS STILL HAS CONVECTIVE FEVER WITH 10 INCHES PRECIP IN 6 HOURS WEST CENTRAL OK ENDING 06Z. MODEL CONSENSUS...WITH LESS GFS EMPHASIS USED FOR SUNDAY/MONDAY. HIGH POPS. COUNTING ON PRECIP AND CLOUDS TO KEEP TEMPS IN CHECK SUNDAY. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 75 87 73 89 / 60 80 60 20 FSM 76 92 74 89 / 40 50 80 40 MLC 76 92 73 90 / 40 60 60 30 BVO 71 86 67 87 / 80 80 60 20 FYV 71 87 71 86 / 40 50 80 40 BYV 72 86 71 85 / 40 50 70 40 MKO 73 88 72 88 / 40 70 70 30 MIO 73 87 70 86 / 60 70 70 30 F10 74 90 72 88 / 50 70 60 30 HHW 76 94 74 88 / 30 50 60 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 5 LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 26, 1:02 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 102 PM CDT SAT AUG 26 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SAT AUG 26 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. FIRE WEATHER DANGER. RISK...ELEVATED...SPREAD INDEX=47. AREA...ALONG AND WEST OF HIGHWAY 75. ONSET...ONGOING. DISCUSSION... NUMEROUS OUTFLOW BOUNDARIES REMAINED ACROSS THE AREA EARLY THIS AFTERNOON AND WILL BE LIKELY BE THE FOCUS FOR THUNDERSTORM INITIATION. SOME THUNDERSTORMS WILL WILL BE STRONG TO POSSIBLY SEVERE WITH STRONG WINDS AND HAIL BEING THE MAIN THREAT. AFTER THUNDERSTORMS DIMINISH AFTER SUNSET ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER MIDNIGHT. THIS WILL BE PART OF AN COMPLEX THAT DEVELOPS OVER THE TEXAS AND OKLAHOMA PANHANDLES AS AN UPPER LEVEL SYSTEM MOVES OUT OF THE ROCKIES. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH WIND AND HAIL REMAINING THE MAIN THREAT. TEMPERATURES HAVE ALREADY WARMED INTO THE UPPER 90S OVER PARTS OF SOUTHEAST OKLAHOMA AND WILL TOP OUT AROUND OR ABOVE 100 DEGREES OVER A LARGE PART OF EAST CENTRAL AND SOUTHEAST OKLAHOMA. THIS WILL CONTRIBUTE TO HEAT INDEXES OF 102 TO 110 DEGREES OVER A LARGE PART OF EASTERN OKLAHOMA AND AN INCREASED FIRE DANGER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY AS A SLOW MOVING FRONTAL BOUNDARY REMAINS ACROSS THE SOUTHERN PLAINS. EACH DAY WILL POSE A LIMITED POTENTIAL FOR SEVERE WEATHER AS WINDS ALOFT BECOME MORE FAVORABLE FOR ORGANIZED STORMS. THE COLD FRONT IS EXPECTED TO PUSH SOUTH OF THE AREA BY MID WEEK BRINGING DRIER WEATHER AND COOLER TEMPERATURES LATE THIS WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 26, 4:05 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT SAT AUG 26 2006
OKZ070-072-262145-
MUSKOGEE OK-SEQUOYAH OK-
405 PM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND SEQUOYAH
AT 405 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF WEBBERS FALLS...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...GORE AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 26, 4:22 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT SAT AUG 26 2006
OKZ068-069-072-262200-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
422 PM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE AND SEQUOYAH
IN NORTHEAST OKLAHOMA
ADAIR
AT 422 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF MARBLE CITY...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUNCH...MARBLE CITY AND COOKSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:05 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 41 min |
| Aug 25, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 65 min |
| Aug 25, 7:53 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 67 min |
| Aug 26, 4:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Aug 26, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 33 min |
| Aug 26, 5:15 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 60 min |
| Aug 26, 5:26 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 49 min |
| Aug 26, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 61 min |
| Aug 26, 6:18 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 57 min |
| Aug 26, 6:38 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 67 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.